Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 14, NWS Jackson, MS

December 9, 20087 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Dec 9, 2008, 4:27 AM CST for 7 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 4:27 AM CST (10:27 UTC)
Expired
Dec 9, 2008, 6:00 PM CST
In force
14 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 091027
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST TUE DEC 9 2008

...A POWERFUL LATE FALL STORM SYSTEM HEADING INTO THE REGION TODAY
AND TONIGHT WITH STRONG SOUTHERLY WINDS THAT MAY GUST OVER 40 MPH AT
TIMES ALONG THE MISSISSIPPI RIVER...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-091830-
/O.CAN.KJAN.LW.Y.0045.000000T0000Z-081210T0000Z/
/O.NEW.KJAN.WI.Y.0014.081209T1027Z-081210T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
427 AM CST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

SOUTHERLY WINDS WILL BE GRADUALLY INCREASING THIS MORNING TO 20 TO 30 
MPH WITH GUSTS OF 35 TO 40 MPH OR HIGHER BY MIDDAY. WINDS WILL BE EVEN
STRONGER JUST ABOVE THE SURFACE AND ANY SHOWERS COULD PRODUCE GUSTY
WINDS AS WELL. THE WINDS WERE IN ADVANCE OF A COLD FRONT THAT WILL
CROSS THE REGION EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ026>033-036>039-042>066-072>074-091830-
/O.NEW.KJAN.LW.Y.0046.081209T1400Z-081210T0000Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
427 AM CST TUE DEC 9 2008

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG SOUTH WINDS WILL BE INCREASING THIS MORNING TO AROUND 20 MPH
BEFORE MIDDAY WITH GUSTS OF 30 MPH POSSIBLE AT TIMES. THE WINDS ARE
IN ADVANCE OF COLD FRONT THAT ARRIVES TONIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

40
2 follow-up statements
000 
WWUS74 KJAN 091829
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CST TUE DEC 9 2008

...STRONG SOUTHERLY WINDS WITH GUSTS OVER 40 MPH AT TIMES ALONG THE
MISSISSIPPI RIVER THIS AFTERNOON...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-100000-
/O.CON.KJAN.WI.Y.0014.000000T0000Z-081210T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
1229 PM CST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH OR HIGHER
ARE EXPECTED THIS AFTERNOON. WINDS WILL BE EVEN STRONGER JUST ABOVE 
THE SURFACE AND ANY STORMS COULD PRODUCE GUSTY WINDS AS WELL. THE
WINDS WERE IN ADVANCE OF A COLD FRONT THAT WILL CROSS THE REGION
EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ026>033-036>039-042>066-072>074-100000-
/O.CON.KJAN.LW.Y.0046.000000T0000Z-081210T0000Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1229 PM CST TUE DEC 9 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

STRONG SOUTH WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE
EXPECTED AT TIMES THIS AFTERNOON. THE WINDS ARE IN ADVANCE OF COLD 
FRONT THAT ARRIVES TONIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

22
000 
WWUS74 KJAN 100019
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CST TUE DEC 9 2008

...STRONG GUSTY WINDS ASSOCIATED WITH A PASSING COLD FRONT ARE
EXPECTED TO CONTINUE OVER THE AREA TONIGHT...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-100830-
/O.EXP.KJAN.WI.Y.0014.000000T0000Z-081210T0000Z/
/O.NEW.KJAN.LW.Y.0047.081210T0019Z-081210T1000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA
619 PM CST TUE DEC 9 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

SOUTH WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS OF 30 MPH ARE
EXPECTED AT TIMES TONIGHT. THE WINDS ARE ASSOCIATED WITH A COLD FRONT
THAT WILL MOVE THROUGH THE AREA TONIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ026>033-036>039-042>066-072>074-100830-
/O.EXP.KJAN.LW.Y.0046.000000T0000Z-081210T0000Z/
/O.NEW.KJAN.LW.Y.0047.081210T0019Z-081210T1000Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...
ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
619 PM CST TUE DEC 9 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...
...LAKE WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE LAKE WIND
ADVISORY...WHICH IS IN NOW EFFECT UNTIL 4 AM CST WEDNESDAY.

SOUTH WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS OF 30 MPH ARE
EXPECTED AT TIMES TONIGHT. THE WINDS ARE ASSOCIATED WITH A COLD FRONT
THAT WILL MOVE THROUGH THE AREA TONIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 4:08 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 9, 4:08 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
408 AM CST TUE DEC 9 2008

...SEVERE STORMS BY THIS AFTERNOON AND INTO TONIGHT...

.SHORT TERM...(TODAY THROUGH WEDNESDAY)...SCATTERED SHRA AND ISOLATED
TSRA WILL DEVELOP OVER THE LA PARISHES/SERN AR AND WRN MS THROUGH
THE EARLY MORNING HOURS. SURFACE PRESSURE GRADIENT ALREADY 7-8MB AND
VAD WINDS/PROFILERS SHOWING SLY 40-50KTS IN LOWEST 3 GATES. A WIND
ADVISORY FOR GUSTS OF 40MPH+ WILL BE POSTED ALONG A W OF KGWO-KHEZ
LINE WITH A LAKE WIND ADVISORY ELSEWHERE STARTING AT 14Z AND GOING
UNTIL 00Z.

GOES SOUNDER DATA SHOWING PWATS OF NEAR 1.7 INCHES ALONG LA COAST
PUSHING NE AND THESE COULD REACH 1.8 INCHES BY THIS AFTERNOON ACROSS
WRN HALF OF OUR CWFA. SFC DEWPOINTS OF 65-68F WORKING NWD ALONG
SABINE RIVER AND WE STILL EXPECT MIDDLE 60S PUSHING AT LEAST TO THE
I-20 CORRIDOR BY LATE AFTERNOON. AS 1001MB LOW CENTER OVER SRN OK
MOVES ACROSS AR EWD ALONG I-40...OUR GRADIENT REMAINS 7MB+ FROM E-W
THROUGH EARLY EVENING AHEAD OF THE FRONT. GFS CONSISTENT SUPPORT OF
STRONG MOISTURE  TRANSPORT OF 50KTS+ WITH 850MB THETA E VALUES OF
330-33K BY AFTERNOON AND A 60-70KT 700MB PUNCH FROM THE SW BETWEEN
00-03Z FROM LAKE PROVIDENCE TO STARKVILLE...BOTH SPELL TROUBLE FOR A
DAMAGING WIND SWATH. UPWARD TRENDING INSTABILITY BOTHERSOME WITH
6.75-7C 700-500MB LAPSE RATES AND IMPRESSIVE WIND SHEAR VALUES
INCLUDING A SPLIT 120KT+ SWLY 200MB JET AXIS SPELLS AN EVEN GREATER
CASE FOR SCATTERED SVR STORMS AS 0-1KM HELICTIES PROGGED TO
330-390M*M/S*S AND 0-3KM VALUES 400-450M*M/S*S. SHOWALTERS OF MINUS
4...MLCAPES OF 800-1200J/KG ALSO CROSS SRN HALF OF CWFA JUST AHEAD
OF THE FRONT WHERE NOW STRONG TOR VALUES OF 7-9M/S*S EXIST FROM
ABOUT 22Z-05Z.

EXPECT A FEW SUPERCELLS THIS AFTERNOON WRN PORTIONS GRADUALLY
EVOLVING INTO A QLCS BY EVENING ALONG THE MS RIVER AND THEN MARCHING
EWD THROUGH OUR CWFA. MAIN COLD FRONT TONIGHT 02-08Z CROSSES THE
NATCHEZ TRACE CORRIDOR BEFORE MIDNIGHT WITH THE SQUALL LINE WELL
ORGANIZED AND ACCELERATING EWD THROUGH ERN MS BY 09Z. WILL KEEP HWO
TSRA WORDING AND LEAN TOWARD SRN PORTIONS AS HAVING HIGHEST TOR RISK
AND NRN PORTIONS DAMAGING SQUALL LINE WINDS. CONTINUING MENTION IN
ZONE PACKAGE(DUE TO LOCAL CHECKLISTS YIELDING CONSISTENTLY HIGH
VALUES). QPF AMOUNTS OF 2-3 INCHES BY WEDNESDAY MORNING APPEAR MOST
LIKELY ALTHOUGH LOCALLY HIGHER VALUES QUITE POSSIBLE.

POST FRONTAL RAINS SLOW DOWN OVER SERN MS WEDNESDAY MORNING AS AN
UPSTREAM CLOSED MID LEVEL LOW DEVELOPS OVER WRN GULF BY AFTERNOON.
THIS DEEPENING FEATURE THROWS BACK PLENTY OF UPGLIDE ON THE COOL
SIDE OF THE SURFACE FRONT TO MAINTAIN RAINS...ESPECIALLY OVER SERN
MS. MAV TEMP GUIDANCE WILL BE HARD TO BEAT WITHOUT SOME BIG SHIFTS
IN TIMING./40/

.LONG TERM...THE EXTENDED FCST IS A HIGH RISK HIGH REWARD FCST...SO
YOU CAN FIGURE THAT THIS MEANS THERE IS A GOOD BIT OF UNCERTAINTY
WITH THE POTENTIAL FOR A BUSTED FCST. I WILL TRY TO COVER THE
POTENTIAL . THE GFS AND ECMWF HAVE PRETTY MUCH SWAPPED SIDES IN
REGARD TO TIMING. NOW THE GFS IS THE SLOWER MDL(PROBABLY TOO SLOW)
AND THE ECMWF IS PRETTY CLOSE TO LAST NIGHTS GFS TIMING. THE MDLS GET
INTO DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

THE BIGGEST CONCERN IS WED NIGHT AND THU. THIS IS GETTING A LITTLE
RIDICULOUS AS THE MDLS CONTINUE TO BOUNCE BACK AND FORTH WITH THE
POSSIBILITY OF SNOW AND THIS TREND CONTINUED TONIGHT. THE LATEST GFS
AND ECMWF BOTH SHOW THE POTENTIAL FOR SNOW...AND POSSIBLY A PRETTY
SIGNIFICANT AMOUNT IF THINGS LINE UP RIGHT.

FIRST OFF LET ME SAY THAT CONFIDENCE IS LOW AND I AM HAVING A HARD
TIME BELIEVING THAT WE WILL GET MUCH SNOW BUT THE TRACK OF THE UPPER
LOW IS FAVORABLE. FIRST IT WOULD LEAD TO DYNAMIC COOLING AND BOTH
MDLS ARE SHOWING QUITE A BIT OF THIS. ALSO IT PUTS THE CWA UNDER THE
DEFORMATION ZONE. COMBINE THAT WITH A DEVELOPING TROWAL...WHICH IS
ADVERTISED BY THE GFS...AND YOU HAVE THE INGREDIENTS FOR MODERATE TO
HEAVY SNOW. ALSO FCST SNDGS BY BOTH THE GFS AND ECMWF SHOW THE COLUMN
AT SOME POINT COMPLETELY BELOW FREEZING WITH THE GFS INDICATING QUITE
A BIT OF LIFT IN THE DENDRITIC LAYER. RIGHT NOW I AM GOING TO TAKE A
BLEND OF THE MDLS AND JUST ADD LIGHT SNOW MIXING IN WITH RAIN DURING
THE OVERNIGHT HRS WED AND ON THU BUT WE MAY HAVE TO MAKE THAT
MODERATE SNOW IF THE MODELS REMAIN CONSISTENT. THE OPS RUN OF THE GFS
IS NOT OUT OF LINE WITH THE GFS ENSEMBLES AND THIS IS GIVING A LITTLE
MORE CREDIBILITY TO THE GFS. IF THE GFS ACTUALLY VERIFIES THEN THERE
WILL BE A STRIPE OF SIGNIFICANT SNOW ACROSS OUR CWA...BUT IF THAT
OCCURS THE LOCATION IS JUST TOO DIFFICULT TO PREDICT AT THIS TIME.
ALL IT TAKES IS A LITTLE DEVIATION IN TRACK OR STRENGTH IN THE UPPER
LOW AND THAT THIN STRIPE COULD BE DISPLACED 50 MILES OR SO. THAT LITTLE
CHANGE COULD ALSO BE THE DIFFERENCE BETWEEN GETTING SNOW OR KEEPING
EVERYTHING COMPLETELY LIQUID. SECOND IF THE DYNAMIC COOLING IS NOT AS
IMPRESSIVE AS THE MDLS ARE INDICATING THEN WE WILL LIKELY STAY
COMPLETLY LIQUID. ONE MORE NEGATIVE ASPECT...IT IS STILL EARLY
DECEMBER AND CLIMATOLOGICALLY SPEAKING THIS IS NOT THE BEST TIME FOR
US TO GET SNOW STORMS. NOW IF THIS WAS JAN OR FEB THEN WE WOULD
LIKELY BE TALKING ABOUT A SIGNIFICANT WINTER STORM.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...MVFR CEILINGS OF 2-3K FEET WITH PLENTY OF LAYERS ABOVE
WILL PREVAIL THROUGH TODAY. LOOK FOR SFC WINDS TO INCREASE TO
20-25KTS OVER WRN PORTIONS WITH SOME GUSTS OF UP TO 35KTS POSSIBLE
BY MIDDAY. AFTER 21Z OR SO...CONDITIONS DETERIORATE FROM W TO E WITH
IFR CONDITIONS IN RAIN/TSRA LIKELY AHEAD OF STRONG COLD FRONT. SVR
TSRA WILL BE POSSIBLE UNTIL WINDS ALONG THE MS RIVER SHIFT NW BY 02Z
WITH GUSTS OF 25-30KTS. THE FRONT MARCHES E ACROSS ALL TAF SITES
TONIGHT BY 10Z./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  44  48  36 /  95 100  50  63
MERIDIAN      69  47  51  39 /  82 100  64  70
VICKSBURG     74  44  46  36 / 100  83  39  56
HATTIESBURG   73  48  51  40 /  81 100  71  68
NATCHEZ       75  43  46  37 / 100  84  53  69
GREENVILLE    70  40  44  33 / 100  81  13  31
GREENWOOD     68  42  44  35 / 100 100  21  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ026>033-036>039-042>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
     034-035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

40/CAB
Hazardous weather outlook, Dec 8, 1:50 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CST MON DEC 8 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-091950-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
150 PM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A LAKE WIND ADVISORY IS IN EFFECT FOR LATE TONIGHT AND TUESDAY.
SOUTHERLY WINDS WILL BE INCREASING TO NEAR 20 MPH WITH GUSTS OF
30 TO 35 MPH POSSIBLE AFTER MIDNIGHT AND THROUGH THE DAY TUESDAY.

A STRONG STORM SYSTEM WILL BRING A RISK FOR SEVERE THUNDERSTORMS AND
HEAVY RAINFALL TO THE AREA TUESDAY AFTERNOON AND EVENING. AT THIS
TIME...THE GREATEST RISK FOR DAMAGING WINDS AND POSSIBLE TORNADOES
APPEARS TO BE FROM ABOUT 1 PM TUESDAY UNTIL 9 PM OVER THE DELTA
REGION AS A SQUALL LINE DEVELOPS NEAR THE MISSISSIPPI RIVER AND
SWEEPS EAST. LOCATIONS ROUGHLY ALONG AND SOUTH OF THE INTERSTATE
TWENTY CORRIDOR WILL HAVE THE GREATEST RISK FOR TORNADOES. RAINFALL
AMOUNTS OF TWO TO THREE INCHES CAN ALSO BE EXPECTED WITH THIS
SYSTEM. STAY TUNED TO LATER FORECASTS AND UPDATES ON THIS POTENTIAL
SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR SEVERE WEATHER WILL END TUESDAY EVENING. OTHERWISE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY
AFTERNOON INTO EARLY TUESDAY EVENING.

MSZ026>033-036>039-042>066-072>074-091950-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
150 PM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SOUTHERLY WINDS WILL BE INCREASING TONIGHT ACROSS THE REGION. MANY
LOCATIONS SHOULD SEE WINDS OF 10 TO 20 MPH WITH GUSTS OF 25 MPH
POSSIBLE AFTER MIDNIGHT AND THROUGH THE DAY TUESDAY.

A STRONG STORM SYSTEM WILL BRING A RISK FOR SEVERE THUNDERSTORMS AND
HEAVY RAINFALL TO THE AREA LATE TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THE GREATEST RISK FOR DAMAGING WINDS AND POSSIBLE TORNADOES
APPEARS TO BE FROM ABOUT 4 PM TUESDAY UNTIL AROUND MIDNIGHT AS A
SQUALL LINE DEVELOPS NEAR THE MISSISSIPPI RIVER AND SWEEPS EAST.
LOCATIONS ROUGHLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR
WILL BE MOST AT RISK FOR TORNADOES. RAINFALL AMOUNTS OF TWO
TO THREE INCHES CAN ALSO BE EXPECTED WITH THIS SYSTEM. STAY TUNED TO
LATER FORECASTS AND UPDATES ON THIS POTENTIAL SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR SEVERE WEATHER WILL END FROM WEST TO EAST TUESDAY
NIGHT. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FROM TUESDAY
AFTERNOON THROUGH MUCH OF TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:27 AM CSTLake Wind AdvisoryJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more14 hr
Dec 9, 12:22 PM CSTSevere Thunderstorm WarningJANBolivar53 min
Dec 9, 1:08 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Dec 9, 1:37 PM CSTTornado WarningJANBolivar, Leflore, Sunflower38 min
Dec 9, 2:46 PM CSTTornado WarningJANIssaquena, Sharkey44 min
Dec 9, 3:26 PM CSTTornado WarningJANSharkey, Yazoo49 min
Dec 9, 3:32 PM CSTTornado WarningJANIssaquena, Warren43 min
Dec 9, 4:03 PM CSTTornado WarningJANHumphreys, Yazoo42 min
Dec 9, 4:05 PM CSTFlash Flood WarningJANBolivar, Carroll, Claiborne, Grenada, Holmes, Humphreys and 7 more4 hr
Dec 9, 4:16 PM CSTTornado WarningJANSharkey20 min
Dec 9, 4:16 PM CSTTornado WarningJANIssaquena, Warren, Yazoo44 min
Dec 9, 4:23 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sharkey, Sunflower, Washington52 min
Dec 9, 4:39 PM CSTFlash Flood WatchJANAdams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more13 hr
Dec 9, 4:45 PM CSTTornado WarningJANHolmes, Humphreys45 min
Dec 9, 4:49 PM CSTTornado Warning EmergencyJANHolmes, Yazoo56 min
Dec 9, 5:04 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more41 min
Dec 9, 5:30 PM CSTTornado WarningJANHolmes45 min
Dec 9, 5:47 PM CSTTornado WarningJANHumphreys, Sharkey, Yazoo43 min
Dec 9, 5:48 PM CSTTornado WarningJANIssaquena, Warren42 min
Dec 9, 12:33 PM CSTTornado WarningJANCatahoula, Franklin, Richland57 min
Dec 9, 1:31 PM CSTTornado WarningJANFranklin, Richland28 min
Dec 9, 1:52 PM CSTSevere Thunderstorm WarningJANFranklin, Madison, Richland38 min
Dec 9, 1:54 PM CSTTornado WarningJANFranklin34 min
Dec 9, 2:15 PM CSTTornado WarningJANEast Carroll, Madison, Richland45 min
Dec 9, 4:19 PM CSTTornado WarningJANFranklin, Richland41 min
Dec 9, 4:46 PM CSTTornado WarningJANCatahoula, Franklin44 min
Dec 9, 5:11 PM CSTTornado WarningJANEast Carroll, Madison, Richland, West Carroll34 min
Dec 9, 5:21 PM CSTTornado WarningJANMadison, Tensas39 min
Dec 9, 5:28 PM CSTTornado WarningJANCatahoula, Franklin, Tensas47 min

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.